Alert archive / Pennsylvania / Flash Flood Warnings in 2013
Flash Flood Warning 24, NWS State College, PA
NWS State College, PA issued this flash flood warning at Aug 8, 2013, 4:35 PM EDT for Cambria County, Somerset County, Pennsylvania. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2013, 4:35 PM EDT (20:35 UTC)
- Expired
- Aug 8, 2013, 10:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Cambria County, PA, Somerset County, PA
The radar
The Pittsburgh radar (KPBZ), 107 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 4:50 PM EDT | FLASH FLOOD | 3 S Johnstown, PA | EISENHOWER BLVD AT BUSHWACK RD 3 FEET OF WATER OVER ROAD |
| Aug 8, 5:00 PM EDT | FLASH FLOOD | Johnstown, PA | 25 ROADS CLOSED ACROSS THE JOHNSTOWN AREA |
| Aug 8, 5:15 PM EDT | FLASH FLOOD | 2 Sse Johnstown, PA | OHIO STREET FLOODED IN MOXHAM |
| Aug 8, 5:17 PM EDT | FLASH FLOOD | Geistown, PA | SAMS RUN OUT OF ITS BANKS IN GEISTOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1200 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
964
WGUS51 KCTP 082035
FFWCTP
PAC021-111-082330-
/O.NEW.KCTP.FF.W.0024.130808T2035Z-130808T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
435 PM EDT THU AUG 8 2013
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN CAMBRIA COUNTY...
NORTHEASTERN SOMERSET COUNTY...
* UNTIL 730 PM EDT...
* AT 423 PM EDT...TRAINED WEATHER SPOTTERS REPORTED VERY HEAVY RAIN
WITH TOTALS AS MUCH AS TWO AND A HALF INCHES FROM THUNDERSTORMS
OVER NORTHEASTERN SOMERSET AND SOUTHWESTERN CAMBRIA COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FERNDALE...
BELMONT...ELIM...JOHNSTOWN...GEISTOWN...WESTMONT AND WINDBER.
OTHER NOTABLE LOCATIONS IN THE WARNING... JOHNSTOWN FLOOD NATIONAL
MEMORIAL HISTORIC SITE AND UNIVERSITY OF PITTSBURGH AT JOHNSTOWN.
FLOODING PROBLEMS ARE ALREADY DEVELOPING IN AND NEAR FERNSDALE.
ADDITIONAL RAINFALL IS LIKELY ACROSS THE WARNING AREA OVER THE NEXT
HOUR. EXPECT STREAMS AND CREEKS TO RISE SHARPLY OVER THE NEXT FEW
HOURS. LOW LYING AND POOR DRAINAGE AREAS WILL ALSO BE SUSCEPTIBLE TO
FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DON'T DROWN! NEVER TRY
TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE
RISING WATER MOVE UP TO HIGHER GROUND.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK OR BY CALLING TOLL FREE...
1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4014 7917 4018 7915 4022 7911 4031 7905
4037 7900 4039 7889 4039 7870 4026 7864
4019 7888 4012 7918 4013 7918
$$
FORECASTER: RXR4 follow-up statements
553
WGUS71 KCTP 082056
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
456 PM EDT THU AUG 8 2013
PAC021-111-082330-
/O.CON.KCTP.FF.W.0024.000000T0000Z-130808T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMBRIA PA-SOMERSET PA-
456 PM EDT THU AUG 8 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
NORTHEASTERN SOMERSET AND SOUTHWESTERN CAMBRIA COUNTIES...
...FLASH FLOOD EMERGENCY IN EFFECT FOR JOHNSTOWN AND SURROUNDING
AREAS...
AT 451 PM EDT...DOPPLER RADAR ESTIMATES CONTINUE TO INDICATE A
THUNDERSTORMS PRODUCING FLASH FLOODING OVER NORTHEASTERN SOMERSET AND
SOUTHWESTERN CAMBRIA COUNTIES.
WATER RESCUES...FLOODING OF HOMES...AND DEEP FLOWING WATER OVER
ROADWAYS IN AND NEAR JOHNSTOWN HAVE BEEN REPORTED...AND ADDITIONAL
HEAVY RAIN IS MOVING INTO THE REGION WHICH WILL INCREASE THE
FLOODING SEVERITY.
THIS IS A LIFE THREATENING EVENT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDBER...
BELMONT...ELIM...JOHNSTOWN AND WESTMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4014 7917 4018 7915 4022 7911 4031 7905
4037 7900 4039 7889 4039 7870 4026 7864
4019 7888 4012 7918 4013 7918
$$
FORECASTER: JUNG081
WGUS71 KCTP 082208
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
608 PM EDT THU AUG 8 2013
PAC021-111-082330-
/O.CON.KCTP.FF.W.0024.000000T0000Z-130808T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMBRIA PA-SOMERSET PA-
608 PM EDT THU AUG 8 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
NORTHEASTERN SOMERSET AND SOUTHWESTERN CAMBRIA COUNTIES...
...FLASH FLOOD EMERGENCY CONTINUES FOR JOHNSTOWN AND SURROUNDING
AREAS...
AT 600 PM EDT...RADAR SHOWED THAT MOST OF THE THUNDERSTORMS WITH
HEAVY RAIN HAVE MOVED OUT OF THE REGION. HOWEVER...ADDITIONAL
THUNDERSTORMS APPROACHING FROM THE SOUTHWEST WILL OVERSPREAD THE
AREA DURING THE NEXT HOUR AND CAUSE ADDITIONAL RISES ON STREAMS AND
CREEKS...AND PRODUCE ADDITIONAL URBAN FLOODING. IN ADDITION...
REMEMBER THAT SOME STREAMS AND CREEKS WILL CONTINUE TO RISE FOR
SEVERAL HOURS AFTER THE HEAVY RAIN ENDS.
WATER RESCUES...FLOODED HOMES...AND SIGNIFICANT ROAD FLOODING HAVE
BEEN REPORTED IN AND NEARBY THE JOHNSTOWN AREA.
THIS IS A LIFE THREATENING EVENT!
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINDBER...BELMONT...ELIM...JOHNSTOWN...RICHLAND AND WESTMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4014 7917 4018 7915 4022 7911 4031 7905
4037 7900 4039 7889 4039 7870 4026 7864
4019 7888 4012 7918 4013 7918
$$
FORECASTER: JUNG043
WGUS51 KCTP 082329
FFWCTP
PAC021-111-090230-
/O.EXT.KCTP.FF.W.0024.000000T0000Z-130809T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
729 PM EDT THU AUG 8 2013
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN CAMBRIA COUNTY...
NORTHEASTERN SOMERSET COUNTY...
* UNTIL 1030 PM EDT...
* AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER AREA OF HEAVIER RAIN OVERSPREADING THE REGION FROM THE
SOUTHWEST. THIS WILL CAUSE ADDITIONAL RISES ON STREAMS AND
CREEKS...AND PRODUCE ADDITIONAL URBAN FLOODING. IN ADDITION...
REMEMBER THAT SOME STREAMS AND CREEKS WILL CONTINUE TO RISE
FOR SEVERAL HOURS AFTER THE HEAVY RAIN ENDS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINDBER... BELMONT...ELIM...JOHNSTOWN...WESTMONT AND BOSWELL.
OTHER NOTABLE LOCATIONS IN THE WARNING... JOHNSTOWN FLOOD NATIONAL
MEMORIAL HISTORIC SITE AND UNIVERSITY OF PITTSBURGH AT JOHNSTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4014 7917 4018 7915 4022 7911 4031 7905
4037 7900 4039 7889 4039 7870 4026 7864
4019 7888 4012 7918 4013 7918
$$
FORECASTER: RXR752
WGUS71 KCTP 090226
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1026 PM EDT THU AUG 8 2013
PAC021-111-090235-
/O.EXP.KCTP.FF.W.0024.000000T0000Z-130809T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMBRIA PA-SOMERSET PA-
1026 PM EDT THU AUG 8 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM EDT FOR
NORTHEASTERN SOMERSET AND SOUTHWESTERN CAMBRIA COUNTIES...
THE WATERS FROM THE EARLIER HEAVY RAINS ARE RECEDING AND NO LONGER
POSE A THREAT TO LIFE OR PROPERTY. THEREFORE...THE FLASH FLOOD
WARNING WILL BE ALLOWED TO EXPIRE.
&&
LAT...LON 4014 7917 4018 7915 4022 7911 4031 7905
4037 7900 4039 7889 4039 7870 4026 7864
4019 7888 4012 7918 4013 7918
$$
FORECASTER: JUNGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 3:18 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 8, 3:18 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 318 PM EDT THU AUG 8 2013 .SYNOPSIS... AN ACTIVE AND UNSETTLED WEATHER PATTERN WILL PERSIST ACROSS CENTRAL PENNSYLVANIA INTO THIS WEEKEND...AS A FRONTAL SYSTEM EXTENDING FROM THE OHIO VALLEY TO THE GREAT LAKES SLOWLY CROSSES THE REGION AND EVENTUALLY STALLS NEAR THE MASON DIXON LINE. A GRADUAL WARMING TREND TO NEAR NORMAL TEMPERATURES IS EXPECTED THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING ACROSS THE MASON DIXON AND ACROSS THE SOUTHERN PENNSYLVANIA...THE STRONGEST STORMS OVER THE LAUREL HIGHLANDS. THESE STORMS ARE OUT AHEAD OF A SLOW MOVING FRONT LYING NORTHEAST TO THE SOUTHWEST ACROSS NEW YORK TO OHIO...CLIPPING THE NORTHWESTERN PORTION OF PA. THE SHOWERS AND STORMS OUT AHEAD OF THE FRONT ARE BEING FUELED BY MOIST SOUTHERLY FLOW. BREAKS IN THE CLOUDS HAVE ALLOWED FOR TEMPS TO GET IN THE LOW 80S. THIS COUPLED WITH DEWPOINTS IN THE 70S HAVE PROVIDED THE NEEDED ENVIRONMENT FOR CONVECTION AFTERNOON AND EVENING. ANOTHER CONTRIBUTING FACTOR IS THE DIRECTIONAL WIND SHEAR. THE MAIN THREAT IS LOCAL HEAVY RAINFALL POTENTIAL. HAVE NOT ISSUED A FFA...DUE TO THE VARIABILITY IN THE LOCATION BUT THE LOWER SUSQ AND LAURELS COULD RECEIVE ANOTHER HALF INCH TO INCH...WITH HIGHER AMOUNTS POSSIBLE IN THUNDERSTORMS. FLOOD PROBLEMS SHOULD BE LIMITED TO THE SLOW MOVING CLUSTERS...AND ENTRAINING CELLS. THE MOST LIKELY REGION IS THE SOUTHERN TIER COUNTIES...ESPECIALLY WHERE RAINFALL OCCURRED WEDNESDAY EVENING...PRIMARILY YORK...LANCASTER AND CAMBRIA COUNTIES. GIVEN THE DYNAMICS PRESENT...THE SHOWERS AND STORMS SHOULD CONTINUE WELL INTO THE EVENING HOURS...WITH CONVECTION CONTINUING PAST 06Z. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... THE ANOMALOUS PW PLUME IS SLOWER TO BE NUDGED EASTWARD IN MOST RECENT GUIDANCE...WITH GFS INDICATING 2"+ LINGERING ACROSS EASTERN HALF OF CENTRAL PA BY 12Z FRI. INDEED...THE THREAT OF LOCALLY HEAVY RAINFALL SHOULD PERSIST THROUGH THE NIGHT AND TOWARD 12Z FRI. HAVE INCREASED POPS FOR FRIDAY...ESPECIALLY HAS THE BOUNDARY MAKES ITS WAY TROUGH DURING DIURNAL MAXIMUMS. THE HIGHEST POPS FOR FRIDAY WILL CORRESPOND WITH THESE HIGHER PWS...WHICH ONLY SLOWLY DECREASE BY 00Z SAT AS THE UPPER FLOW GRADUALLY BACKS THROUGHOUT THE DAY GRADUALLY ADVECTING DRIER AIR INTO CENTRAL PA FRIDAY NIGHT. ALONG THE BOUNDARY SEEMS TO BE A STRONG REGION OF POTENTIAL VORTICITY WHICH SHOULD AID CONVECTION AND INCREASE THE PROBABILITIES FOR STRONG TO POSSIBLY SEVERE STORMS TOMORROW AFTERNOON...THOUGH WE ARE CURRENTLY NOT OUTLOOKED BY SPC. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... PERSISTENT SOUTHWEST TO WEST-SOUTHWESTERLY FLOW ALOFT LOOKS TO PERSIST THROUGH THE LONG TERM PERIOD ON THE SOUTHERN EDGE OF AN UPPER LOW OVER HUDSON BAY. SEVERAL PRONOUNCED SHORTWAVES ROTATING AROUND THE UPPER LOW WILL SUPPORT SEVERAL FRONTS MOVING FROM THE GREAT LAKES EAST INTO THE NORTHEAST. AIR FLOW AHEAD OF THE FRONT WILL KEEP THE REGION IN A MOIST AIR FLOW AT LEAST INTO THE WEEKEND...OR UNTIL THE MAIN FRONTAL BOUNDARY PUSHES THROUGH. ATTEMPTS IN RECENT DAYS FOR THE FRONTS/MOISTURE TO BE PUSHED EASTWARD BY OR THROUGH THE WEEKEND CONTINUE TO BE SLOWED BY THE LATEST MODEL RUNS. HAVE THUS LEANED PESSIMISTIC AND KEPT GENERALLY LOW CHANCE OF SHOWERS ACROSS SRN SECTION NOT ONLY THROUGH THE WEEKEND BUT INTO NEXT WEEK AS A FRONT A BOUNDARY LOOKS TO LAY TO THE SOUTH OF PA WITH THE POTENTIAL FOR WAVES OF LOW PRESSURE TO RUN ALONG IT. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... THE BRIEF REPRIEVE FROM MVFR CIGS AND VSBYS HAS BEEN REPLACED BY SHOWERS AND THUNDERSTORMS MOVING NORTHEASTWARD FROM THE SOUTHWEST. CURRENT JST IS IFR FROM TSRA...EXPECT TAF SITES THROUGHOUT THE CWA TO BE AFFECTED AS THE EVENING CONTINUES. THE MAIN THREAT WITH THESE STORMS IS HEAVY RAINFALL AND GUSTY WINDS. EXPECT THE CONVECTION TO CONTINUE TO OVERSPREAD THE REGION BY 21Z. MVFR CIGS AND VSBYS WILL BE SLOWLY SPREAD NORTHWARD WITH IFR CIGS AND VSBYS PROBABLE IN PASSING THUNDERSTORMS. GIVEN THE DYNAMICS OF THIS SYSTEM...THE SHOWERS AND STORMS COULD CONTINUE THROUGH 12Z FRIDAY AS THE COLD FRONT IS SLOW TO MOVE THROUGH THE AREA TOMORROW. THIS WILL ALLOW FOR OVERNIGHT SHOWERS POSSIBLE. EXPECT LOW CIGS AND VSBYS TOMORROW MORNING WITH SHOWERS AND THUNDERSTORMS POSSIBLE FROM LATE FRIDAY MORNING THROUGH THE EARLY EVENING HOURS...UNTIL THE FRONT MOVES TO THE SOUTHEAST...AND WINDS SHIFT TO THE NORTHWEST AND DRY AIR IS ADVECTED INTO THE REGION BEHIND THE FRONT. THIS WILL ALLOW SKIES TO SLOWLY CLEAR. OUTLOOK... FRI...GENERALLY MVFR WITH PERIODS OF SHOWERS/TSTMS. SAT...MVFR...WITH A CHC OF SHOWERS EARLY SATURDAY BEFORE CLEARING. SUN-MON...RETURN TO MAINLY VFR...BUT WITH POSSIBLE AM FOG. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ROSS/DEVOIR/RXR NEAR TERM...DEVOIR/CERU SHORT TERM...DEVOIR/CERU LONG TERM...GARTNER AVIATION...CERU/MARTIN
Hazardous weather outlook, Aug 8, 2:53 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 253 PM EDT THU AUG 8 2013 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-091900- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 253 PM EDT THU AUG 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SLOW MOVING COLD FRONT WILL REMAIN DRAPED ACROSS NORTHWEST PENNSYLVANIA...FOCUSING NUMEROUS SHOWERS AND THUNDERSTORMS OVER CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL AND ISOLATED STRONG WIND GUSTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Aug 8, 12:41 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1241 PM EDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG WINDBER 40.23N 78.83W
08/07/2013 SOMERSET PA FIRE DEPT/RESCUE
TREE DOWN
0800 PM TSTM WND DMG 1 WNW WATERSIDE 40.19N 78.39W
08/07/2013 BEDFORD PA 911 CALL CENTER
TREES DOWN ON NORTH RD
&&
EVENT NUMBER CTP1300353
EVENT NUMBER CTP1300354
COLBERTLocal storm report, Aug 8, 1:27 PM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
127 PM EDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 1 SE CHICKAREE 40.44N 78.87W
08/07/2013 CAMBRIA PA EMERGENCY MNGR
TREES AND WIRES DOWN IN JACKSON TWP
&&
EVENT NUMBER CTP1300355
COLBERTLocal storm report, Aug 8, 1:34 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
134 PM EDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 1 SW PENFIELD 41.20N 78.61W
08/07/2013 CLEARFIELD PA 911 CALL CENTER
TREES DOWN ALONG ROUTE 255 NEAR PENFIELD
0510 PM TSTM WND DMG TREASURE LAKE 41.17N 78.72W
08/07/2013 CLEARFIELD PA 911 CALL CENTER
LARGE TREES DOWN IN TREASURE LAKE
0515 PM TSTM WND DMG 1 E DU BOIS 41.12N 78.74W
08/07/2013 CLEARFIELD PA 911 CALL CENTER
TREE DOWN ON WIRES
0520 PM TSTM WND DMG WEEDVILLE 41.28N 78.49W
08/07/2013 ELK PA 911 CALL CENTER
LARGE TREE ACROSS BENNETTS VALLEY HIGHWAY
0630 PM TSTM WND GST VINCO 40.41N 78.84W
08/07/2013 M89 MPH CAMBRIA PA TRAINED SPOTTER
89 MPH WIND GUST IN VINCO
0630 PM TSTM WND DMG 1 SE CHICKAREE 40.44N 78.87W
08/07/2013 CAMBRIA PA EMERGENCY MNGR
TREES AND WIRES DOWN IN JACKSON TWP
0640 PM FUNNEL CLOUD 6 NNE JOHNSTOWN 40.41N 78.88W
08/07/2013 CAMBRIA PA TRAINED SPOTTER
FUNNEL CLOUD OBSERVED LOOKING SOUTH FROM MILE HILL ROAD
0640 PM HAIL 3 SSW FORT LITTLETON 40.02N 77.95W
08/07/2013 M1.00 INCH FULTON PA TRAINED SPOTTER
1 INCH HAIL
0655 PM TSTM WND DMG 2 W JENNERSTOWN 40.16N 79.10W
08/07/2013 SOMERSET PA TRAINED SPOTTER
LARGE TREES DOWN WEST OF JENNERSTOWN
0655 PM TSTM WND DMG 3 W JENNERSTOWN 40.16N 79.12W
08/07/2013 SOMERSET PA TRAINED SPOTTER
ROOF OFF BARN WEST OF JENNERSTOWN
0659 PM TSTM WND DMG 1 SE BOSWELL 40.15N 79.01W
08/07/2013 SOMERSET PA TRAINED SPOTTER
BARN ROOF BLOWN OFF ON HORNER CHURCH ROAD
0710 PM HAIL WINDBER 40.23N 78.83W
08/07/2013 E0.88 INCH SOMERSET PA TRAINED SPOTTER
NICKEL SIZE HAIL IN WINDBER
0715 PM FUNNEL CLOUD 3 SE WINDBER 40.20N 78.79W
08/07/2013 SOMERSET PA TRAINED SPOTTER
FUNNEL CLOUD REPORTED 3 SE OF WINDBER
0715 PM HAIL 8 NE FANNETTSBURG 40.13N 77.72W
08/07/2013 M1.00 INCH FRANKLIN PA TRAINED SPOTTER
1 INCH HAIL 2W AMBERSON VALLEY
0720 PM TSTM WND DMG WINDBER 40.23N 78.83W
08/07/2013 SOMERSET PA FIRE DEPT/RESCUE
TREE DOWN
0800 PM TSTM WND DMG 1 WNW WATERSIDE 40.19N 78.39W
08/07/2013 BEDFORD PA 911 CALL CENTER
TREES DOWN ON NORTH RD
0830 PM TSTM WND DMG 1 W PORT ROYAL 40.53N 77.41W
08/07/2013 JUNIATA PA 911 CALL CENTER
EIGHT LARGE TREES DOWN
1130 PM FLASH FLOOD 2 NNE HANOVER 39.84N 76.97W
08/07/2013 YORK PA SOCIAL MEDIA
ROAD FLOODING NE OF HANOVER
&&
EVENT NUMBER CTP1300338 CTP1300339 CTP1300347 CTP1300346 CTP1300341
CTP1300355 CTP1300340 CTP1300350 CTP1300343 CTP1300344 CTP1300345
CTP1300342 CTP1300348 CTP1300351 CTP1300353 CTP1300354 CTP1300349
CTP1300352
COLBERTLocal storm report, Aug 8, 2:36 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
236 PM EDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 1 E RALPHTON 40.11N 79.00W
08/07/2013 SOMERSET PA PUBLIC
BARN ROOF OFF... UPROOTED APPLE TREES... MANY TREES
DOWN IN WOODS
&&
EVENT NUMBER CTP1300356
COLBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:09 PM EDT | Special Weather Statement | CTP | Juniata, Perry | 51 min |
| Aug 7, 8:16 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Juniata, Perry | 59 min |
| Aug 7, 8:55 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 3 more | 3 hr |
| Aug 7, 8:59 PM EDT | Special Weather Statement | CTP | Dauphin, Northumberland, Snyder | 46 min |
| Aug 7, 9:08 PM EDT | Severe Thunderstorm Warning | CTP | York | 67 min |
| Aug 7, 10:09 PM EDT | Areal Flood Advisory | CTP | York | 3 hr |
| Aug 7, 10:28 PM EDT | Special Weather Statement | CTP | York | 47 min |
| Aug 7, 10:34 PM EDT | Flash Flood Warning | CTP | Adams, York | 3 hr |
| Aug 7, 10:57 PM EDT | Areal Flood Advisory | CTP | Lebanon | 3 hr |
| Aug 8, 5:27 AM EDT | Special Weather Statement | CTP | Potter | 63 min |
| Aug 8, 6:21 AM EDT | Special Weather Statement | CTP | Potter | 54 min |
| Aug 8, 7:46 AM EDT | Special Weather Statement | CTP | Tioga | 59 min |
| Aug 8, 6:35 PM EDT | Areal Flood Advisory | CTP | Bedford, Somerset | 3 hr |
| Aug 8, 6:46 PM EDT | Special Weather Statement | CTP | Cameron | 44 min |
| Aug 8, 7:23 PM EDT | Special Weather Statement | CTP | Lancaster | 37 min |
| Aug 8, 7:40 PM EDT | Flash Flood Warning | CTP | Bedford, Somerset | 3 hr |
| Aug 8, 7:49 PM EDT | Special Weather Statement | CTP | McKean | 41 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.